Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 71, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 4, 2018, 6:14 AM CDT for Kay County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2018, 6:14 AM CDT (11:14 UTC)
- Expired
- Oct 4, 2018, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 81 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WGUS54 KOUN 041114 FFWOUN OKC071-041415- /O.NEW.KOUN.FF.W.0071.181004T1114Z-181004T1415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 614 AM CDT THU OCT 4 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... Southwestern Kay County in northern Oklahoma... * Until 915 AM CDT. * At 613 AM CDT, Doppler radar indicated heavy rain across the warned area. Two to four inches of rain have fallen. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Tonkawa. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3680 9713 3665 9710 3660 9734 3670 9740 $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 4:58 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 4, 4:58 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 458 AM CDT Thu Oct 4 2018 .AVIATION... Surface winds will shift around to the northeast at OKC/OUN behind an outflow boundary through 14-15z. PNC/WWR sites are expected for have at least MVFR ceilings for much of the day. Showers and a few storms may linger over PNC through about 14-15Z. SPS/LAW will have mainly VFR conditions through the period with a southerly wind. This evening and overnight, ceilings will lower to IFR across northern Oklahoma with areas of fog and drizzle possible. && .PREV DISCUSSION... /issued 331 AM CDT Thu Oct 4 2018/ DISCUSSION... Early this morning, a cold front/outflow boundary was moving southward across northern Oklahoma. Although the outflow boundary should push well into central/west central Oklahoma this morning, the cold front by afternoon will extend from near Elk City to Kingfisher and Stillwater/Ponca City. Post-frontal clouds will continue to form behind the front today, which will result in cooler temperatures for northwest Oklahoma and parts of north central and west central Oklahoma. Widely scattered showers and a few storms will be possible through the morning hours with better chances across northern Oklahoma. By mid to late afternoon, other storms may form along and near the cold front, with a few strong storms possible. Later this evening and overnight, the surface front is expected to lift back to the north. This may result in some light rain/drizzle and light fog across mainly the northern third of Oklahoma. Another breezy and very warm day is expected on Friday with high temperatures mainly in the mid to upper 80s. Another cold front will move into parts of western and northern Oklahoma overnight Friday into Saturday. Scattered to widespread showers and storms are expected to develop, as a shortwave trough move across the southern and central Plains. The front is expected to stall across southwest and central Oklahoma by Saturday afternoon and evening. Very strong upper flow over the West Coast late Saturday into Sunday will result in a large trough over the western states. Several rounds of rain and storms will likely form from Sunday into early next week. Heavy rainfall is likely during this period which could result in some flooding. The main trough is expected to lift north and east by late Tuesday into Wednesday, which will significantly decrease the chances of storms and the risk of heavy rainfall. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 68 85 69 / 20 0 0 10 Hobart OK 88 68 86 68 / 20 10 0 50 Wichita Falls TX 90 69 87 71 / 0 0 0 10 Gage OK 65 58 86 55 / 40 40 20 70 Ponca City OK 68 66 86 63 / 60 20 10 60 Durant OK 88 71 85 72 / 10 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Oct 4, 4:15 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 415 AM CDT Thu Oct 4 2018 OKZ004>048-050>052-TXZ083>090-050915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 415 AM CDT Thu Oct 4 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Showers and some thunderstorms will continue to develop and move across portions of northern and central Oklahoma this morning. Heavy downpours and lightning will be the main concerns with these storms. No severe weather expected this morning. Thunderstorms will remain possible through this evening across portions of northern, central, and southwest Oklahoma, and western parts of north Texas. There is a Marginal Risk of severe storms late this afternoon and evening for areas south and west of a line from Cheyenne and Camargo, to Weatherford and Lawton, to Frederick Oklahoma, and to Vernon and Crowell Texas. The most likely time for strong to severe storms will be from 4 pm to 10 pm. Hail up to the size of quarters and wind gusts up to 65 mph will be the main concerns with any severe storms. The potential for storms will diminish late this evening. Heavy rain and lightning will also be concerns this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms will be possible across at least portions of Oklahoma and north Texas Friday night through at least the middle of next week. Some strong to severe storms could be possible, especially the late afternoon and evenings of Friday and Saturday when there is a Marginal Risk. The risk area on Friday is west of a line from Blackwell and Enid, to Weatherford and Hobart, to Altus Oklahoma and Quanah Texas. On Saturday, the Marginal Risk is across parts of southwest Oklahoma and all of western north Texas. Large hail and damaging wind gusts are the main concerns with any severe storms. .Heavy Rain... Heavy rainfall is likely through at least the middle of next week, which could lead to flooding, especially of low lying and poorly drained areas. The prolonged period of moderate to heavy rains will likely also create elevated levels on mainstem rivers. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:01 AM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Oct 4, 5:58 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.